Alert archive / Kansas / River Flood Warnings in 2018
River Flood Warning 19, NWS Topeka, KS
NWS Topeka, KS issued this river flood warning at Sep 7, 2018, 8:53 PM CDT for Anderson County, Kansas. It took effect at Sep 8, 2018, 1:00 AM CDT. It was in force for 18 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2018, 8:53 PM CDT (01:53 UTC)
- In effect from
- Sep 8, 2018, 1:00 AM CDT
- Expired
- Sep 8, 2018, 7:00 PM CDT
- In force
- 18 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Anderson County, KS
The radar
The Pleasant Hill radar (KEAX), 94 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pottawatomie Creek near Garnett (GRTK1).
- Action stage
- 21 ft
- Minor stage
- 26 ft
- Moderate stage
- 32 ft
- Major stage
- 34 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06914000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
609 WGUS43 KTOP 080153 FLWTOP BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Topeka KS 853 PM CDT Fri Sep 7 2018 ...The National Weather Service in Topeka, KS has issued a flood warning for the following streams in Kansas... Pottawatomie Creek near Garnett affecting Anderson County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC003-080952- /O.NEW.KTOP.FL.W.0019.180908T0600Z-180909T0000Z/ /GRTK1.1.ER.180908T0600Z.180908T1200Z.180908T1800Z.NO/ 853 PM CDT Fri Sep 7 2018 The National Weather Service in Topeka, KS has issued a * Flood warning for The Pottawatomie Creek near Garnett. * from late tonight to Saturday evening. * At 8:45 PM Friday the stage was 25.3 feet. * Flood stage is 26.0 feet. * Minor flooding is forecast. * Forecast...The creek will rise above flood stage early Saturday morning and continue to rise to near 26.3 feet Saturday morning. The creek will fall below flood stage by late Saturday afternoon. * Impact...At 26.0 feet...Flood waters overflow the north bank and flood cultivated fields north of the creek. && LAT...LON 3835 9527 3844 9512 3841 9507 3831 9525 $$
5 follow-up statements
969 WGUS83 KTOP 080252 FLSTOP Flood Statement National Weather Service Topeka KS 952 PM CDT Fri Sep 7 2018 ...The Flood Warning continues for the following streams in Kansas.. Big Blue River near Blue Rapids affecting Marshall County Pottawatomie Creek near Garnett affecting Anderson County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC117-081052- /O.CON.KTOP.FL.W.0008.000000T0000Z-180909T1727Z/ /BLRK1.1.ER.180903T0448Z.180906T0500Z.180909T0527Z.NO/ 952 PM CDT Fri Sep 7 2018 The Flood Warning continues for The Big Blue River near Blue Rapids. * until Sunday afternoon. * At 9:15 PM Friday the stage was 31.8 feet. * Flood stage is 26.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by early Sunday morning. * Impact...At 26.0 feet...Minor lowland flooding occurs from Marysville to Tuttle Creek Lake. && LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659 3968 9669 $$ KSC003-081052- /O.CON.KTOP.FL.W.0019.180908T0600Z-180909T0000Z/ /GRTK1.1.ER.180908T0600Z.180908T1200Z.180908T1800Z.NO/ 952 PM CDT Fri Sep 7 2018 The Flood Warning continues for The Pottawatomie Creek near Garnett. * from late tonight to Saturday evening. * At 9:31 PM Friday the stage was 25.6 feet. * Flood stage is 26.0 feet. * Minor flooding is forecast. * Forecast...The creek will rise above flood stage early Saturday morning and continue to rise to near 26.3 feet Saturday morning. The creek will fall below flood stage by late Saturday afternoon. * Impact...At 26.0 feet...Flood waters overflow the north bank and flood cultivated fields north of the creek. && LAT...LON 3835 9527 3844 9512 3841 9507 3831 9525 $$
873 WGUS83 KTOP 080931 FLSTOP Flood Statement National Weather Service Topeka KS 431 AM CDT Sat Sep 8 2018 ...The Flood Warning continues for the following streams in Kansas... Pottawatomie Creek near Garnett affecting Anderson County ...The Flood Warning continues for the following streams in Kansas.. Big Blue River near Blue Rapids affecting Marshall County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC117-081729- /O.CON.KTOP.FL.W.0008.000000T0000Z-180909T1727Z/ /BLRK1.1.ER.180903T0448Z.180906T0500Z.180909T0527Z.NO/ 431 AM CDT Sat Sep 8 2018 The Flood Warning continues for The Big Blue River near Blue Rapids. * until Sunday afternoon. * At 4:15 AM Saturday the stage was 30.5 feet. * Flood stage is 26.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by early Sunday morning. * Impact...At 26.0 feet...Minor lowland flooding occurs from Marysville to Tuttle Creek Lake. && LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659 3968 9669 $$ KSC003-081729- /O.EXT.KTOP.FL.W.0019.000000T0000Z-180909T0730Z/ /GRTK1.1.ER.180908T0327Z.180908T1200Z.180909T0130Z.NO/ 431 AM CDT Sat Sep 8 2018 The Flood Warning continues for The Pottawatomie Creek near Garnett. * until late tonight. * At 4:00 AM Saturday the stage was 26.9 feet. * Flood stage is 26.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 27.0 feet by this morning. The river will fall below flood stage this evening. * Impact...At 26.0 feet...Flood waters overflow the north bank and flood cultivated fields north of the creek. && LAT...LON 3835 9527 3844 9512 3841 9507 3831 9525 $$
439 WGUS83 KTOP 081340 FLSTOP Flood Statement National Weather Service Topeka KS 840 AM CDT Sat Sep 8 2018 ...The Flood Warning continues for the following streams in Kansas... Big Blue River near Blue Rapids affecting Marshall County Pottawatomie Creek near Garnett affecting Anderson County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC117-082139- /O.EXT.KTOP.FL.W.0008.000000T0000Z-180909T1930Z/ /BLRK1.1.ER.180903T0448Z.180906T0500Z.180909T0730Z.NO/ 840 AM CDT Sat Sep 8 2018 The Flood Warning continues for The Big Blue River near Blue Rapids. * until Sunday afternoon. * At 8:15 AM Saturday the stage was 29.9 feet. * Flood stage is 26.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by early Sunday morning. && LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659 3968 9669 $$ KSC003-082139- /O.EXT.KTOP.FL.W.0019.000000T0000Z-180909T0720Z/ /GRTK1.1.ER.180908T0327Z.180908T1016Z.180909T0120Z.NO/ 840 AM CDT Sat Sep 8 2018 The Flood Warning continues for The Pottawatomie Creek near Garnett. * until late tonight. * At 8:15 AM Saturday the stage was 26.8 feet. * Flood stage is 26.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by this evening. * Impact...At 26.0 feet...Flood waters overflow the north bank and flood cultivated fields north of the creek. && LAT...LON 3835 9527 3844 9512 3841 9507 3831 9525 $$
738 WGUS83 KTOP 081810 FLSTOP Flood Statement National Weather Service Topeka KS 110 PM CDT Sat Sep 8 2018 ...The Flood Warning continues for the following streams in Kansas.. Big Blue River near Blue Rapids affecting Marshall County Pottawatomie Creek near Garnett affecting Anderson County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC117-090210- /O.CON.KTOP.FL.W.0008.000000T0000Z-180909T1930Z/ /BLRK1.1.ER.180903T0448Z.180906T0500Z.180909T0730Z.NO/ 110 PM CDT Sat Sep 8 2018 The Flood Warning continues for The Big Blue River near Blue Rapids. * until Sunday afternoon. * At 12:15 PM Saturday the stage was 29.2 feet. * Flood stage is 26.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by early Sunday morning. && LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659 3968 9669 $$ KSC003-090210- /O.CON.KTOP.FL.W.0019.000000T0000Z-180909T0720Z/ /GRTK1.1.ER.180908T0327Z.180908T1016Z.180909T0120Z.NO/ 110 PM CDT Sat Sep 8 2018 The Flood Warning continues for The Pottawatomie Creek near Garnett. * until late tonight. * At 1:01 PM Saturday the stage was 26.4 feet. * Flood stage is 26.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by this evening. * Impact...At 26.0 feet...Flood waters overflow the north bank and flood cultivated fields north of the creek. && LAT...LON 3835 9527 3844 9512 3841 9507 3831 9525 $$
570 WGUS83 KTOP 082351 FLSTOP Flood Statement National Weather Service Topeka KS 651 PM CDT Sat Sep 8 2018 ...The Flood Warning is cancelled for the following streams in Kansas... Pottawatomie Creek near Garnett affecting Anderson County ...The Flood Warning continues for the following streams in Kansas.. Big Blue River near Blue Rapids affecting Marshall County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC117-090750- /O.CON.KTOP.FL.W.0008.000000T0000Z-180909T1930Z/ /BLRK1.1.ER.180903T0448Z.180906T0500Z.180909T0730Z.NO/ 651 PM CDT Sat Sep 8 2018 The Flood Warning continues for The Big Blue River near Blue Rapids. * until Sunday afternoon. * At 5:30 PM Saturday the stage was 28.3 feet. * Flood stage is 26.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by early Sunday morning. && LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659 3968 9669 $$ KSC003-090021- /O.CAN.KTOP.FL.W.0019.000000T0000Z-180909T0720Z/ /GRTK1.1.ER.180908T0327Z.180908T1016Z.180908T2231Z.NO/ 651 PM CDT Sat Sep 8 2018 The Flood Warning is cancelled for The Pottawatomie Creek near Garnett. * At 6:45 PM Saturday the stage was 25.8 feet. * Flood stage is 26.0 feet. * Fell below flood stage at 5:31 PM Saturday. * Forecast...The river will continue to fall to 22.2 feet by Sunday morning. * Impact...At 26.0 feet...Flood waters overflow the north bank and flood cultivated fields north of the creek. && LAT...LON 3835 9527 3844 9512 3841 9507 3831 9525 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at Sep 7, 6:41 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Sep 7, 6:41 PM CDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Topeka KS 641 PM CDT Fri Sep 7 2018 ...Update to aviation forecast discussion... .SHORT TERM...(This evening through Saturday) Issued at 246 PM CDT Fri Sep 7 2018 Mid level open wave is currently centered from the panhandle region through the Midwest and Great Lakes region. Meanwhile, remnants of tropical storm Gordon continue to wreak havoc with regards to heavy rainfall occurring over far east central Kansas where an h85 front resides. Portions of Coffey, Anderson, and Franklin counties have observed anywhere from 2 to 4 inches or more since this morning, resulting in flash flooding on creeks and roadways earlier today. As an area of sfc high pressure begins to build southward during the afternoon, short term CAMS show the heavier rain axis pivoting southward and therefore streamlining the heaviest precip into southeast Kansas. However, could still see some light to moderate rain persist until early evening over Coffey, Anderson, and portions of Franklin counties. Upper trough sags southeast into the plains tonight, enhancing the lift and abundant rainfall to our east in Missouri. Could still see some wraparound showers on the backside of the wave through late tonight, but overall rainfall amounts are generally low and do not expect flooding to be a major concern. Instead, the main story may be for low clouds and overcast skies with areas of patchy drizzle once again. As the upper trough lifts northeast tomorrow, rain chances gradually come to an end by the afternoon. Have trended faster with ending precip by 00Z Sunday as mid level subsidence builds on the backside of the departing wave. Also made adjustments to highs on Sunday with the cloud cover lingering further into the afternoon and evening, resulting in highs from the middle to upper 60s. .LONG TERM...(Saturday night through Friday) Issued at 246 PM CDT Fri Sep 7 2018 Weather improves greatly from Sunday onward as expansive upper ridge spreads east into the central plains, ending all precip chances for the remainder of the forecast period. A cooler, modified airmass keeps highs near normal in the lower 80s with overnight lows ranging from the upper 50s to lower 60s. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 638 PM CDT Fri Sep 7 2018 Stratus ceilings will lower to IFR through most of the night into Saturday afternoon. At KTOP and KFOE there may be a period of LIFR/VLIFR ceilings after 6Z SAT through 15Z SAT. We may see MVFR ceilings by late Saturday afternoon. There may be an occasional showers across the terminals through early Saturday afternoon. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Prieto LONG TERM...Prieto AVIATION...Gargan
Hazardous weather outlook, Sep 7, 2:51 PM CDT, 6 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 251 PM CDT Fri Sep 7 2018 KSZ008>012-020>024-026-034>040-054>056-058-059-082000- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 251 PM CDT Fri Sep 7 2018 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...This Afternoon and tonight. Minor flooding continues for portions of the Big Blue River through Sunday. Scattered rain showers and isolated thunderstorms are expected today and tonight. Rainfall has been heavy at times...leading to localized flooding. An Areal Flood Warning remains in effect for portions of Anderson, Coffey, and Franklin counties through early evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
In the hours before
Local storm report, Sep 7, 5:17 PM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
517 PM CDT FRI SEP 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HEAVY RAIN 1 S GREELEY 38.35N 95.13W
09/07/2018 M5.45 INCH ANDERSON KS TRAINED SPOTTER
RAINFALL FROM 6 AM TO 4:30 PM.
&&Nearby
River Flood Warnings in Kansas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.